Drought, Gibson
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Gibson forecast zone
- Crop damage
- $3.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 38.312, -87.585 (the zone’s center; the record gives no point)
Severe drought conditions that developed late in August worsened to extreme drought conditions in September. S.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Severe drought conditions that developed late in August worsened to extreme drought conditions in September. The persistent 500 mb high over the southeast and south central U.S. started to break down at times, allowing an increase in rainfall. Although this rainfall was beneficial, it was insufficient to improve drought conditions. The monthly total at the Evansville airport was 2.22 inches. Soil moisture in the top 12 inches was running 20 to 50 percent below normal. Statewide across Indiana, 74 percent of pasture land was rated poor or very poor. The soybean crop was significantly affected, with crop yields off by almost 25 percent of normal. A ban on outdoor burning was imposed in Evansville and surrounding areas within four miles. A burn ban was posted for Posey, Warrick, and Spencer Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 31, 1:50 PM CST, 10 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 250 PM CDT FRI AUG 31 2007 .DISCUSSION... MAIN CONCERNS FOR THIS FORECAST ARE TEMPERATURES AND DEWPOINTS THROUGH THE WEEKEND AND THEN WHEN TO BRING BACK A MENTION OF CONVECTION NEXT WEEK. THE 12Z GFS AND NAM ARE IN AGREEMENT KEEPING HIGH PRESSURE AT THE SURFACE AND ALOFT OVER THE REGION THROUGH THE HOLIDAY WEEKEND. THE RESULT WILL BE WARM AND DRY CONDITIONS...WITH A GRADUAL WARMING TREND THROUGH THE WEEKEND. GENERALLY FOLLOWED THE MAV MOS FOR DEWPOINTS...AS THE NAM/MET SEEM TOO HIGH GIVEN CURRENT OBSERVATIONS TO OUR NORTHEAST AND AN EXPECTED NORTHEAST LOW-LEVEL FLOW THROUGH SUNDAY. A WEAK SURFACE TROUGH WILL TRY TO MOVE WESTWARD SPREADING SOME INCREASED LOW LEVEL MOISTURE BACK INTO THE HOPKINSVILLE AREA SUNDAY AND MONDAY. CANNOT COMPLETELY RULE OUT A STRAY SHOWER IN THAT AREA...BUT THE CHANCE IS TOO LOW TO MENTION IN THE FORECAST AT THIS TIME. AS FOR SHORT TERM TEMPERATURES...BOTH THE GFS AND NAM INDICATE 3-4 DEGREES MORE WARMING FOR TOMORROW AS COMPARED TO TODAY. THIS JIVES BETTER WITH THE MAV IN MOST LOCATIONS. THE EXCEPTION IS IN POPLAR BLUFF WHERE THE COOLER MET GUIDANCE SEEMS BETTER GIVEN THE NORTHEAST FLOW. THE SAME GENERAL TREND WILL EXIST FOR SUNDAYS HIGHS...SO WILL CONTINUE TO LEAN ON THE WARMER MAV...EXCEPT AT POPLAR BLUFF. AS FOR LOWS...GENERALLY LEANED CLOSE TO THE LOW SIDE OF AVAILABLE GUIDANCE WHICH VARIES THROUGHOUT THE AREA TONIGHT. STAYED CLOSE TO CONSENSUS FOR SATURDAY NIGHT...AND LEANED TO THE WARM SIDE OF GUIDANCE FOR SUNDAY NIGHT...WITH THE AFOREMENTIONED WEAK TROUGH IN THE AREA. FOR MONDAY AND BEYOND LOOK FOR CONTINUED WARM AND DRY CONDITIONS THROUGH TUESDAY...WITH A MOISTENING TREND BEGINNING ON WEDNESDAY...AS SURFACE HIGH PRESSURE FINALLY PUSHES EAST OF THE AREA. SOME AREAS MAY SEE HIGH TEMPERATURES IN THE MID 90S MONDAY AND TUESDAY...AND POSSIBLY BEYOND...DEPENDING ON MOISTURE AND CLOUD COVER/PRECIPITATION. DECIDED TO LEAVE POPS OUT OF THE FORECAST FOR WEDNESDAY...AS ANY MOISTURE RETURN WILL LIKELY BE TO THE WEST OF THE AREA...WHICH IS SUPPORTED BY THE GFS AND ECMWF. HOWEVER...AS SOUTHWEST FLOW ALOFT DEVELOPS ACROSS THE REGION FOR THURSDAY AND FRIDAY AHEAD OF A MID/UPPER LEVEL TROUGH COMING OUT OF THE ROCKIES...WILL HAVE LOW CHANCE POPS FOR MOST OF THE AREA BOTH DAYS. OUR NEXT WEAK COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT...BUT STILL NO SIGNIFICANT COLD AIR IN SIGHT. THE GFS HAS A MUCH STRONGER MID/UPPER LEVEL SYSTEM THAN THE ECMWF AND APPEARS TO BE OVERDONE. && .AVIATION... VFR CONDITIONS WILL PERSIST TONIGHT AND SATURDAY AS A DRY NORTHEASTERLY FLOW REMAINS ESTABLISHED. ANY CU LEFT DURING THE AFTERNOON WILL QUICKLY DISSIPATE. WINDS WILL SUBSIDE TO 3 TO 5 KNOTS BY SUNSET...THEN PICK UP AGAIN SATURDAY...BUT LESS THAN 10 KNOTS. ANY VISIBILITY RESTRICTIONS TONIGHT SHOULD BE PATCHY AND SHALLOW DUE TO THE DRY AIR IN PLACE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...DRS AVIATION...RP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1150 AM CDT FRI AUG 31 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1150 AM CDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS IS FORECAST ON THURSDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56974, 56975, 56976, 56977, 56978, 56979.